MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0406
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.One non-sterile unit og cmplx xtrasoft coil 4x6 was received inside of a pouch.The received device was visually inspected; no damages were noticed.Then a microscopic inspection was performed, the embolic coil was found stretched still inside of the introducer, no other damages were observed.A manufacturing record evaluation was performed for the finished device 30165279 number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 4x6 og cmplx xtrasoft coil (640cx0406, 30165279) could not advance in the y connector.The physician withdrew the unit together from the patient.There was patient injury reported.The device was not able to move at all due to the resistance.The user was not able to torque the device.There was no evidence of physical material within the device.The resistance was felt in the body of the product.No other devices were used successfully with the concomitant device after the encountered resistance.The og cmplx xtrasoft coil nor the concomitant device kinked or bent prior to the resistance or noted after removal from the patient.Based on the product analysis, the embolic coil was found stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that when the device was removed from the patient, there was no damage on any part of the device.The 4x6 og cmplx xtrasoft coil was the first coil used with the mc.The treatment was to a cerebral vessel.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 4x6 og cmplx xtrasoft coil (640cx0406, 30165279) could not advance in the y connector.The physician withdrew the unit together from the patient.There was patient injury reported.The device was not able to move at all due to the resistance.The user was not able to torque the device.There was no evidence of physical material within the device.The resistance was felt in the body of the product.No other devices were used successfully with the concomitant device after the encountered resistance.The og cmplx xtrasoft coil nor the concomitant device kinked or bent prior to the resistance or noted after removal from the patient.Based on the product analysis, the embolic coil was found stretched.Additional information received indicated that when the device was removed from the patient, there was no damage on any part of the device.The 4x6 og cmplx xtrasoft coil was the first coil used with the mc.The treatment was to a cerebral vessel.One non-sterile unit og cmplx xtrasoft coil 4x6 was received inside of a pouch.The received device was visually inspected, no damages were noticed.Then a microscopic inspection was performed, the embolic coil was found stretched still inside of the introducer, no other damages were observed.A manufacturing record evaluation was performed for the finished device 30165279 number, and no non-conformances related to the reported complaint condition were identified.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.The complaint reported by the customer ¿detachable coil delivery system (dcs)- impeded with loss of cerebral target position¿ was confirmed.The embolic coil was found stretched still inside of the introducer and it was unable to move.However, the damaged condition noted on the embolic coil may have contributed to an impediment and due to this we can confirm the complaint.The stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 4X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9779753
Report Number1226348-2020-00015
Device Sequence Number2650410
Product Code KRD
UDI-Device Identifier10886704030621
UDI-Public10886704030621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number640CX0406
Device Catalogue Number640CX0406
Device Lot Number30165279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1